Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The representation of lattice quadrature rules as multiple sums

Authors: Ian H. Sloan and James N. Lyness
Journal: Math. Comp. 52 (1989), 81-94
MSC: Primary 65D32
MathSciNet review: 947468
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We provide a classification of lattice rules. Applying elementary group theory, we assign to each s-dimensional lattice rule a rank m and a set of positive integer invariants $ {n_1},{n_2}, \ldots ,{n_s}$. The number $ \nu (Q)$ of abscissas required by the rule is the product $ {n_1}{n_2} \cdots {n_s}$, and the rule may be expressed in a canonical form with m independent summations. Under this classification an N-point number-theoretic rule in the sense of Korobov and Conroy is a rank $ m = 1$ rule having invariants N, 1, 1,..., 1, and the product trapezoidal rule using $ {n^s}$ points is a rank $ m = s$ rule having invariants n, n,..., n. Besides providing a canonical form, we give some of the properties of copy rules and of projections into lower dimensions.

References [Enhancements On Off] (What's this?)

  • [1] H. Conroy, "Molecular Schrödinger equation, VIII: A new method for the evaluation of multidimensional integrals," J. Chem Phys., v. 47, 1967, pp. 5307-5318.
  • [2] R. Cranley & T. N. L. Patterson, "Randomization of number-theoretic methods for multiple-integration," SIAM J. Numer. Anal., v. 13, 1976, pp. 904-914. MR 0494820 (58:13605)
  • [3] M. Hall, Jr., The Theory of Groups, Macmillan, New York, 1959. MR 0103215 (21:1996)
  • [4] E. Hlawka, "Zur angenäherten Berechnung mehrfacher Integrale," Monatsh. Math., v. 66, 1962, pp. 140-151. MR 0143329 (26:888)
  • [5] Hua Loo Keng & Wang Yuan, Applications of Number Theory to Numerical Analysis, Springer-Verlag, Berlin, Science Press, Beijing, 1981. MR 617192 (83g:10034)
  • [6] T. W. Hungerford, Algebra, Springer-Verlag, New York, 1974. MR 600654 (82a:00006)
  • [7] P. Keast, "Optimal parameters for multidimensional integration," SIAM J. Numer. Anal., v. 10, 1973, pp. 831-838. MR 0353636 (50:6119)
  • [8] N. M. Korobov, "The approximate computation of multiple integrals," Dokl. Akad. Nauk SSSR, v. 124, 1959, pp. 1207-1210. (Russian) MR 0104086 (21:2848)
  • [9] W. Ledermann, Introduction to the Theory of Finite Groups, Oliver and Boyd, Edinburgh, 1964. MR 0054593 (14:945c)
  • [10] H. Niederreiter, "Quasi-Monte Carlo methods and pseudo-random numbers," Bull. Amer. Math. Soc., v. 84, 1978, pp. 957-1041. MR 508447 (80d:65016)
  • [11] I. H. Sloan, "Lattice methods for multiple integration," J. Comput. Appl. Math., v. 12 and 13, 1985, pp. 131-143. MR 793949 (86f:65045)
  • [12] I. H. Sloan & P. J. Kachoyan, "Lattice methods for multiple integration: theory, error analysis and examples," SIAM J. Numer. Anal., v. 24, 1987, pp. 116-128. MR 874739 (88e:65023)
  • [13] S. K. Zaremba, "La méthode des "bons treillis" pour le calcul des intégrales multiples," in Applications of Number Theory to Numerical Analysis (S. K. Zaremba, ed.), Academic Press, London, 1972, pp. 39-116. MR 0343530 (49:8271)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65D32

Retrieve articles in all journals with MSC: 65D32

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society